A 39-year-old man was diagnosed as having acute myeloid leukemia and received 6 courses of chemotherapy. The bone marrow revealed complete remission. He had no prior history of cardiac or pulmonary disease. HLA-matched unrelated bone marrow transplantation (BMT) was performed in September 1995. Pre-transplant studies including chest X-ray, electrocardiogram and pulmonary function test were normal. The procedure of BMT was smooth and serial bone marrow examination showed successful engraftment. Serial chest X-rays done every week after BMT were normal. There were no evidence of fluid overload but severe mucositis was noted. On the 38th day after BMT, intravenous injection of 10 mg morphine was prescribed to relief severe oral pain. Respiratory depression developed right after, and naloxone 0.4 mg was given by an intravenous route. One hour later, severe shortness of breath was noted and the emergent chest X-ray revealed acute pulmonary edema. He became unconscious 2 hours later and expired 24 hours after naloxone injection in spite of intensive medical treatment. Naloxone-induced acute pulmonary edema is an extremely rare but lethal complication. Only a few cases have been reported in English literature. We report a case of acute myeloid leukemia receiving unrelated BMT to develop acute pulmonary edema rapidly after intravenous injection of naloxone. The clinical features and pathogenesis are discussed.
|頁（從 - 到）||219-23|
|期刊||Zhonghua yi xue za zhi = Chinese medical journal; Free China ed|
|出版狀態||已發佈 - 10月 1997|